Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 27, 1997, 4:04 PM EDT for Clay County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 1997, 4:04 PM EDT (20:04 UTC)
- Expired
- May 27, 1997, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:30 PM EDT | Thunderstorm Wind | Orange Park, FL | Numerous reports of large trees and power lines blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
480 WUUS1 KJAX 272006 RRA SVRJAX FLC019-272100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 PM EDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...CLAY COUNTY AT 403 PM EDT NATIONAL WEATHER DOPPLER RADAR INDICATED A THUNDERSTORM IN THE ORANGE PARK AND DOCTORS INLET AREA WAS BECOMING SEVERE. THIS STORM HAS THE POTENTAL TO DROP LARGE HAIL AND VERY HEAVY RAINFALL. THIS STORM WILL SLOWLY DRIFT SOUTHWESTWARD OVER THE NEXT HOUR AND MAY DROP ONE TO TWO INCHES OF RAINFALL. ADDITIONAL STRONG TO SEVERE STORMS MAY FORM ALONG THE RIVER THROUGH 5 PM EDT. DIME SIZED HAIL HAS BEEN REPORTED ALONG THE RIVER AT 405 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SANDRIK &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 2:30 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE MAY 27 1997 CDFNT AT 18Z FM S OF SSI-NW GA WI E CST SEA BRZ PUSHING TO NR I-95 ATTM. OUTFLO BNDRY FM MCC HAS ALREADY GENERATED ONE LRG HAIL REPORT IN JEFF DAVIS CO AND WL CAREFULLY WATCH AREAS FM AYS-N OF JAX WI INTERACTION OF E CST SEA BRZ...OLD OUTFLO BNDRY AND ADDTNL MSTR FM THE OKEFENOKEE SWAMP. AS OUTFLO AND CDFNT PUSH FURTHER S AND SW ACTVTY WL START POPPING IN FL FA WHERE THERE ARE WDLY SCT SHRA/TSRA MAINLY ALG THE CST ATTM. ACTVTY WL LINGER THRU SUNSET IN GA AND A FEW HRS LONGER IN FL...THEN MAY HAVE SOME -RA/FG/LO ST LATE TNGT. WI INCRSG EERLY FLO WED THRU THU AND GOOD SFC CONVERGENCE AND SOME +VV WL HAVE A CHC OR GOOD CHC OF RA THRU THE PERIOD. SUGGEST BRZY OR WINDY IN FCST FOR WED...SPCLY ALG CSTL COS WHERE THERE WL BE AT LEAST 15-20 KTS OF WND. MAY ALSO NEED SCEC OVR GAZ501 TNGT WHERE WNDS ARE 15-20 KTS AT FBIS1 AND BOY008. . SSI CC 070/074 070/076 070 15444 JAX CC 071/079 069/079 069 15544 GNV EE 072/083 070/083 070 15444 MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 49 min |
| May 27, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 67 min |
| May 27, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 56 min |
| May 27, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 64 min |
| May 27, 5:04 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 56 min |
| May 27, 5:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 53 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 49 min |
| May 27, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 59 min |
| May 27, 5:51 PM EDT | Tornado Warning | JAX | Duval | 39 min |
| May 27, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 42 min |
| May 27, 6:11 PM EDT | Tornado Warning | JAX | Columbia | 34 min |
| May 27, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 60 min |
| May 27, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.